Back to Ask the Diabetes Team Ask the Diabetes Team

From Hyderabad, India:

My son is taking insulin and ayurvedic treatment simultaneously. Might there be any side effects?


My understanding is that Ayurveda is a medical system or "philosophy" that employs and promotes certain lifestyle approaches in terms of diet and exercise, for example. Ayurvedic medicine may promote certain supplemental herbs or other "natural" remedies for certain conditions. I am unfamiliar or knowledgeable enough in Ayurvedic medicine to know whether any specific compound or herb is used for specific conditions such as type 1 diabetes. I do know that without insulin, a child with type 1 diabetes will get very ill quickly and could die! Management of type 1 diabetes also does involve some important considerations of regular dietary balance and exercise, so this may dovetail with your Ayurvedic approach.

As for any interaction of insulin and "ayurvedic treatment," it would likely depend on the specific nature of the ayurvedic treatment. I am happy to try to discuss this more if you can provide specifics, but it seems that your child's pediatric diabetes specialist would be a more ready resource for you to ask!


Original posting 13 Mar 2010
Posted to Daily Care and Other Medications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.